Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Raleigh, NC

July 10, 2007Edgecombe County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2007, 3:59 PM EDT for Edgecombe County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 3:59 PM EDT (19:59 UTC)
Expired
Jul 10, 2007, 4:33 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Edgecombe County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:08 PM EDTTSTM WND DMGSpeed, NCTREE BLOWN DOWN. ANOTHER TREE BLOWN DOWN NEAR THE LAWRENCE COMMUNITY. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 102000
SVRRAH
NCC065-102045-
/O.NEW.KRAH.SV.W.0182.070710T1959Z-070710T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SPEED...OR ABOUT 7 MILES EAST OF
  TARBORO...MOVING EAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN EDGECOMBE COUNTY

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3598 7757 3580 7753 3583 7714 3607 7720

$$

23
1 follow-up statement
000 
WWUS52 KRAH 102033
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT TUE JUL 10 2007

NCC065-102041-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-070710T2045Z/
EDGECOMBE NC-
431 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDGECOMBE COUNTY IS
CANCELLED...

THE STRONG CORE OF THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM 
WARNING HAS MOVED NORTHEAST AND OUT OF THE COUNTY. 


LAT...LON 3598 7757 3580 7753 3583 7714 3607 7720

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:45 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 10, 3:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT TUE JUL 10 2007

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH
CAROLINA TONIGHT THROUGH WEDNESDAY. A COLD FRONT WILL MOVE SOUTHEAST
THROUGH THE AREA LATE WEDNESDAY THROUGH WEDNESDAY NIGHT... THEN
STALL OVER EASTERN NORTH CAROLINA THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

WIDESPREAD STORMS ARE ONGOING ALONG THE WEAK MID LEVEL SHEAR AXIS &
925 MB TROUGH/MOISTURE AXIS AND BENEATH AN AREA OF UPPER DIVERGENCE
ASSOCIATED WITH A SPEED MAX OVER DELMARVA/NJ. ATMOSPHERE IS
MODERATELY TO HIGHLY UNSTABLE HERE WITH OBSERVED MUCAPES OF
2500-3000 J/KG. DESPITE THE WEAK SHEAR... THE STRONG INSTABILITY
WILL CONTINUE TO POSE A THREAT FOR DOWNBURST WINDS AND POSSIBLY HAIL
ESPECIALLY OVER THE NORTHERN HALF OF THE CWA UNTIL AROUND SUNSET.
THE MID LEVEL SHEAR AXIS IS EXPECTED TO SHIFT TO THE NORTHEAST
TONIGHT WITH A PERIOD OF ANTICYCLONIC FLOW IN ITS WAKE. ANOTHER WEAK
WAVE IS NOTED ON WATER VAPOR IMAGERY STRETCHING FROM ERN KY THROUGH
WRN NC INTO GA AND THIS SHOULD BRING ADDITIONAL DEBRIS CLOUD COVER
OVERHEAD OVERNIGHT... ALTHOUGH THIS SHOULD DAMPEN IN RESPONSE TO THE
VIGOROUS EASTWARD-MOVING VORTICITY MAXIMUM NOW ENTERING ARKANSAS.
WILL HAVE HIGH CHANCE POPS EARLY EVENING ACROSS THE NORTH...
TAPERING OFF SHORTLY AFTER MIDNIGHT AS 850 MB FLOW GOES UNIFORM
WESTERLY AND INCREASES. LOWS 71-74. -GIH

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...

RAIN CHANCES ARE LOOKING BETTER FOR WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT AS THE VORTICITY MAXIMUM SWINGS EAST THROUGH NC.
MORNING SUNSHINE WEDNESDAY SHOULD ALLOW FOR GOOD DESTABILIZATION ON
WHICH THE BROAD-SCALE PVA CAN WORK. MARGINAL MID LEVEL LAPSE RATES
INFERRED BY THE WARMER AIR UPSTREAM NOTED ON THIS MORNINGS 500 MB
UA ANALYSIS MAY LIMIT THE SEVERE THREAT... HOWEVER THE DEEP LAYER
SHEAR WILL BE IMPROVING. HAVE RAISED POPS TO LIKELY IN THE WESTERN
CWA AFTER 18Z... WITH LIKELY POPS THEN SWEEPING EAST ACROSS THE REST
OF THE CWA WEDNESDAY NIGHT. PRECIP AMOUNTS ARE DIFFICULT TO PIN
DOWN... WITH A NOTABLE WESTERLY COMPONENT IN THE LOW LEVELS
BALANCING PRECIPITABLE WATER VALUES THAT WILL BE WELL ABOVE
NORMAL... BETTER THAN 2.2 INCHES. CURRENT FORECAST HAS A HALF TO TWO
THIRDS OF AN INCH... BUT THIS COULD EASILY BE LOCALLY HEAVIER. HIGHS
89-95 WEDNESDAY AND LOWS 70-75 WEDNESDAY NIGHT. THE MODELS ARE
ENTHUSIASTIC ABOUT DRYING US OUT FROM WEST TO EAST EARLY THURSDAY AS
THE COLD FRONT PUSHES SOUTHEAST THROUGH THE AREA... AND WITH
IRREFUTABLE SUPPORTING EVIDENCE HAVE LOWERED OR DROPPED POPS
THURSDAY WITH FORECAST SOUNDINGS NOTING GOOD DRYING THROUGH THE
COLUMN AND SUBSIDENCE WARMING ALOFT. HIGHS 89-92. HAVE HELD ONTO
SMALL POPS IN THE EAST THROUGH THURSDAY NIGHT NEAR THE STALLED
FRONT... ALTHOUGH THIS FRONT DOES QUICKLY WASH OUT BY FRIDAY... AND
AN ISOLATED STORM COULD OCCUR OVER THE ENTIRE CWA FRIDAY AFTERNOON
WITH DESTABILIZATION RETURNING ACCORDING TO FORECAST SOUNDINGS. LOWS
65-71 AND HIGHS 88-92 FRIDAY. -GIH

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

LARGE SCALE FLOW PATTERN ACROSS NORTH AMERICAN SHOWS A DEVELOPING
POSITIVE PNA THROUGH THE MEDIUM RANGE... WHICH TYPICALLY EQUATES TO
BELOW NORMAL TEMPERATURES OVER THE MIDATLANTIC AND SOUTHEAST. THE
LATEST ECMWF (PREFERRED OVER THE GFS) SHOWS THE FRONT STALLING OVER
CENTRAL OR EASTERN NC FRIDAY NIGHT/SATURDAY... ALTHOUGH ITS
DIFFICULT TO TELL IF THIS IS THE ACTUAL COLD FRONT... BRINGING
LESS MOIST AND MORE STABLE AIR INTO THE NORTHWEST PORTION OF THE RAH
CWA... OR IF THIS IS MERELY THE PIEDMONT TROUGH WITH THE ACTUAL
FRONT STILL HOLDING JUST NW OF THE CWA... UNABLE TO GET SUFFICIENT
MOMENTUM TO GET IT OVER THE HIGHER TERRAIN OF VA/NC. THE ECMWFS 850
TROUGH ON FRIDAY GETS QUICKLY WASHED OUT BY LATE SATURDAY...
IMPLYING LITTLE OPPORTUNITY FOR TRULY DRY AIR TO WORK INTO THE CWA.
BASED ON THE HISTORIC LOW OCCURRENCE OF A GENUINE COLD FRONTAL
PASSAGE THROUGH CENTRAL NC... AM INCLINED TO FAVOR THE LATTER
SOLUTION OF THE FRONT HANGING UP JUST NW OF CENTRAL NC BEFORE
WASHING OUT OVER THE WEEKEND AS BERMUDA RIDGING ONCE AGAIN BUILDS
WESTWARD INTO THE SOUTHEAST STATES. FOR FRIDAY NIGHT/SATURDAY...
HAVE RETAINED POPS... LOWER WEST AND HIGHER EAST... AND LOWER AT
NIGHT THAN DURING THE DAYTIME. LOWS 69-73 AND HIGHS 88-91 WITH
ABUNDANT CLOUD COVER ESPECIALLY IN THE EAST. HAVE CARRIED ISOLATED
POPS SATURDAY NIGHT WITH PERSISTENT MOISTURE IN PLACE BUT WITH
SLIGHTLY DIFFLUENT 850 MB FLOW. THE ECMWF AND GFS BRING A WARM
FRONTAL FEATURE BACK NORTH THROUGH NC LATE SUNDAY... AND WITH
INCREASING 850 MB WINDS FROM THE SSW AND ADDITIONAL FORCING FROM THE
RIGHT ENTRANCE REGION OF THE SOUTHWESTERLY UPPER JET TO OUR NORTH...
HAVE GONE WITH 30-40% POPS MAINLY IN THE AFTERNOON/EVENING. 850 MB
FLOW REMAINS AOA 20 KTS THROUGH MONDAY WITH WEAK LEE TROUGHING AT
THE SURFACE AND THE POTENTIAL FOR MINOR MID LEVEL PERTURBATIONS TO
RIDE NORTHEASTWARD THROUGH CENTRAL NC... SO SIMILAR MID-RANGE CHANCE
POPS ARE PROJECTED FOR MONDAY AS WELL. BY TUESDAY... THE BERMUDA
RIDGE SHOULD CONTINUE TO STRENGTHEN OVER THE SOUTHEAST STATES AND
WITH THE UPPER JET CORE LIFTING OUT TO THE NORTHEAST AND
WEAKENING... HAVE GONE WITH LOWER SLIGHT-CHANCE POPS. TEMPERATURES
SUNDAY THROUGH TUESDAY WILL START OUT SLIGHTLY BELOW NORMAL WITH
HIGHS 85-88 SUNDAY... THEN TRANSITION TO NEAR TO ABOVE NORMAL
READINGS WITH HIGHS TUESDAY 88-92. -GIH

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...

THE COMBINATION OF A MOISTURE LADEN ATMOSPHERE AND A LEE SIDE TROUGH
WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE EVENING HOURS. THERE IS A CHANCE OF MVFR VSBYS IN FOG
MAINLY EASTERN PORTION OF TAF AREA 09-12Z WEDNESDAY.

A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE LATE
WEDNESDAY INTO THURSDAY AS AN UPPER LEVEL TROUGH BUILDS INTO THE
EASTERN U.S. AND SENDS A STRONGER COLD FRONT INTO NORTH CAROLINA.
THE FRONT WILL LINGER ALONG THE EASTERN PORTION OF THE TAF AREA
FRIDAY. -RHJ

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...RHJ
Hazardous weather outlook, Jul 10, 4:21 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
421 AM EDT TUE JUL 10 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
421 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL
NORTH CAROLINA THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL
THAT AN ISOLATED STORM OR TWO COULD APPROACH OR BECOME SEVERE.

ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS CENTRAL NORTH
CAROLINA. HIGHS WILL BE IN THE MID 90S WITH HIGH HUMIDITIES. THIS MAY
RESULT IN HEAT INDEX VALUES AROUND 100 FOR A COUPLE OF HOURS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THERE WILL
BE THE CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RA

In the hours before

Special weather statement, Jul 10, 2:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT TUE JUL 10 2007

NCZ007>009-101945-
GRANVILLE-PERSON-VANCE-
240 PM EDT TUE JUL 10 2007

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...
PERSON AND VANCE COUNTIES THROUGH 345 PM EDT...

AT 240 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER CONCORD...OR ABOUT 7 MILES NORTH OF
ROXBORO...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR BETHEL HILL AROUND 250 PM
EDT...OAK HILL AROUND 305 PM EDT...KERR LAKE AROUND 315 PM EDT...
STOVALL AROUND 320 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE
TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER
INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

ALSO VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF
LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

23
Special weather statement, Jul 10, 2:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT TUE JUL 10 2007

NCZ073-074-101945-
MONTGOMERY-STANLY-
243 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY AND EASTERN
STANLY COUNTIES THROUGH 345 PM EDT...

AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTHEAST OF NORWOOD...OR ABOUT 8 MILES SOUTHEAST OF ALBEMARLE...
MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TROY...BISCOE...
AND...STAR...CANDOR.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

BLAES
Special weather statement, Jul 10, 2:58 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT TUE JUL 10 2007

NCZ041-102000-
WAKE-
258 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 400 PM
EDT...

AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HOLLY SPRINGS...OR ABOUT 8 MILES SOUTH OF CARY...MOVING EAST AT 5
MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOLLY
SPRINGS...LAKE WHEELER... AND GARNER.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

MWS
Special weather statement, Jul 10, 3:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT TUE JUL 10 2007

NCZ024-040-102000-
CHATHAM-ORANGE-
305 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM AND SOUTHERN ORANGE
COUNTIES THROUGH 400 PM EDT...

AT 305 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BYNUM...OR ABOUT 7 MILES NORTH OF PITTSBORO...MOVING NORTHEAST AT 15
MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FEARRINGTON...
CARRBORO...CHAPEL HILL.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

BLAES
Special weather statement, Jul 10, 3:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT TUE JUL 10 2007

NCZ021-022-038-102030-
DAVIDSON-FORSYTH-GUILFORD-
312 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS APPROACHING THE TRIAD AREA FROM THE WEST...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS
FORSYTH AND NORTHERN DAVIDSON COUNTIES BETWEEN 330 AND 430 PM. THESE
STORMS WILL CONTINUE TO MOVE EAST AND MOVE ACROSS THE REMAINDER OF
DAVIDSON COUNTY AND INTO GUILFORD COUNTY BETWEEN 400 AND 500 PM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

BLAES
Special weather statement, Jul 10, 3:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT TUE JUL 10 2007

NCZ041-102015-
WAKE-
321 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEASTERN WAKE COUNTY
THROUGH 415 PM EDT...

AT 321 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KNIGHTDALE...OR ABOUT 9 MILES EAST OF RALEIGH...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...WENDELL AND RURAL
NORTHEASTERN WAKE COUNTY.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:27 PM EDTSevere Thunderstorm WarningRAHWayne48 min
Jul 10, 3:11 PM EDTSevere Thunderstorm WarningRAHWilson26 min
Jul 10, 3:33 PM EDTSevere Thunderstorm WarningRAHWake27 min
Jul 10, 4:07 PM EDTSevere Thunderstorm WarningRAHAlamance26 min
Jul 10, 4:40 PM EDTSevere Thunderstorm WarningRAHChatham50 min
Jul 10, 5:21 PM EDTSevere Thunderstorm WarningRAHWayne39 min
Jul 10, 5:24 PM EDTSevere Thunderstorm WarningRAHRandolph51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.